I think this is my third time here with this issue. I have had this rash on my face for almost a year now. I started putting cortisone cream on it last summer and it went away. But when I would stop, it could come back. I was tested for skin allergies to many products and ingredients. Found one shampoo I was allergic too, so stopped using. Then was put on antibiotics thinking it was steriod rosacea. I used that and Elidel for about 4 to 6 months. As long as I use the Elidel it stayed at bay. I was not using cortisone creams at the time at all. Then they thought perhaps it was regular rosacea. Antibiotics have not helped it or made it go away at all. I tried 3 different kinds. So fast forward to a couple of months ago. I still was using the elidel. I was referred to another derm. who said it could be a fungal infection and to come back and see him when I was done with that round of antibitics (for pneumonia). I went back last week and he prescribed Difulcan once a week at 200 mg. He said it should start working fast. I do have to mention I have now been using Elidel and cortisone cream (always the 1%) OTC together to keep this rash at bay. He said I could use the cortisone cream as much as I wanted, it should be fine on the face. He never said why the elidel seems to help. But now it seems I have to use BOTH to keep the rash at bay. When I don't, the rash is all over, VERY itchy, little red bumps, never really forms a whitehead or anything like that. When itched, they look hivey. He did say there seems to be a hive component to them. When I don't use the creams, even my neck starts to get these bumps. My whole face will get covered all over, itch so much I scratch until it bleeds. It is horrible. I have been on the Diflucan for a week with no change what so ever to the rash. I don't flush, so doubt it is rosacea. He did mention if this doesn't work to take a biopsy of one of the bumps. The bumps come up and seem to last maybe about a day life cycle. Of course more are constantly coming up. There are so many I can't just dab a cream on them as they pop up. And it is only on my face. I do have an itchy scalp too, but have been using only shampoos I am not allergic to such as DHS clear etc. COuld this be a food allergy? He said it would likely be all over if it was, not just the face. But that we may have to look that direction if this doesn't help. I am seriously depressed by this rash and don't know if I should see another doctor or not. I live close to your office actually, lol. Anyway, any ideas???? Could it really be fungal? It made sense at first, but now I am two doses in on the Diflucan and see no change at all. Please help. :-(
Nothing about your rash sounds fungal, so I don;t know what the doctor means. Anyhow, Diflucan isn't helping.
Even facial eczema, which can be widespread, doesn't give the picture of, "My whole face will get covered all over, itch so much I scratch until it bleeds."
It seems to me that the best approach is to stop everything--no active medications of any time, and absolutely no scratching. Your condition may get a bit worse before it gets better, but it seems to me that after all this time, you have nothing to lose by trying and no other viable approach to consider.
As to the "fungal" diagnosis, I suggest another opinion--after the scratch marks have gone away and the face is once again visible.
So it sounds like you are suggesting to stop all medication and creams? I need something to help with the itch because it keeps me awake at night. I guess it sort of sounds like I just have to deal with it? I can't even go out in public when it flairs without using the elidel and cortisone. And I am going back to work in a couple of months. I can't work with my face looking so bad. No one will hire me. This is very depressing to me it sounds like I nothing can be done for me.
You can use an over-the-counter itch cream like Benadryl or Sarna lotion for sensitive skin. Something can be done for you--leave the skin alone from touching or medication for a month. Then let a doctor take another look.
In all my years in practice, I have never seen a single patient whose facial condition made it impossible to go out in public--unless they were going after themselves with their fingers in addition to whatever else was going on.
You may need both dermatologic and psychologic help to get through this.
Hi Doc. I have been having rashes on lips for 1 month. The doctor told me that it could be I am allergy to certain food, lipsticks or etc. She have given me some lip balm to apply but it does't go off totally and on top of my lip line there is this blister where the rashes started. What is the remedy to treat this rashes. Please advise! Thanks
I have what seems to be the same symptoms as lmkmip67. My symptoms hasve been going on for 4 years. I have been using desowen to treat my problem which is also only on my face. If I stop using it there is a flare up. I have been tested for thousands of allergies, have stopped using all makeup at times. My local dermatologist has even said I am not classifiable. I completely understand when you say that you cannot go into the public when you have a flare up. NOt only is embarrasing, but it is uncomfortable for others to look at you. Please let me know if you have any ideas..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.